MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0200109
Medical Device Problem Codes Positioning Failure (1158); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Laceration(s) (1946); Perforation (2001)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tka surgery, using a ns vis adpt guide lgnp kit, the femur block did not fit correctly or flush onto the bone on the pre plan the distal cuts were supposed to be 8.5mm (medial) and 9.5mm (lateral) when the cuts of bone were measured it was 7mm on both sides.Additionally, the tibial block paddle did not sit onto the plateau, the surgeon manipulated by hand using the drop rod with the visionaire alignment guide and he then cut extra 2mm extra on the tibia to correct the patients fixed flexion deformity.There were 2 mm extra on tibial cut, unplanned cuts.The procedure was resumed, after a non-significant delay, with the same device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review made by the quality engineering team revealed that the tibia resection depth and segmentation were incorrect.The medial face of the tibia was over segmented.The lateral plateau of the tibia was not fully referenced, resulting in a resection too aggressive by at least 1mm.However, this is a patient-specific device individually designed and tailor-made for a specific customer.The dimensional non-conformity observed is therefore isolated to this single-use product on complaint.The clinical/medical investigation concluded that, the provided electronic photocopied intra-op photos appear to support the complaint showing non-flush blocks/paddle.It was communicated that this event did not affect the overall implant placement or the patient´s outcome; however, the patient¿s current health status is unknown.The engineering evaluation revealed incorrect femur and tibia segmentation and geomagic smoothing.Based on the engineering evaluation, human error (incorrect femur/tibia segmentation and geomagic smoothing) contributed to the event.The resultant 7mm distal femur cuts led to the unplanned manual manipulation using the drop rod and additional tibial cuts to correct the fixed flexion deformity.The patient impact includes the unplanned manual manipulation with the drop rod and additional 2mm tibial resection to correct the flexion deformity along with the incurred non-significant delay.Reportedly, the event did not affect the overall implant placement or the patient´s outcome; however, the patient¿s current health status is unknown.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, as visionaire devices are custom made, a review of the complaint history for this batch is not applicable.This failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for visionaire¿ revealed that if the patient matched cutting block does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to inspection drawings, part number, size, implant type, hand, recut type and sawblade thickness shall be verified.Also, part configuration shall be compared to print.At this time, we do have evidence to conclude that the product failed to meet specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H11: the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Although the patient-specific cutting block did not reach the desired cutting depth, the surgeon was able to remove the remaining bone using standard instrumentation and continue the procedure as planned, resulting in proper placement of the definitive implants.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
NS VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22157551
Report Number1020279-2025-01023
Device Sequence Number7505925
Product Code JWH
UDI-Device Identifier00885556656563
UDI-Public885556656563
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV0200109
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer09/19/2025
Not provided
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date10/16/2025
11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown